What kind of doctor should I consult for memory issues and chronic vomiting syndrome?

default
Posted on Fri, 3 Jan 2014 in Brain and Spine
Question: My 18 year old daughter has experienced cognitive & memory issues that seem to be be increasing the older she gets. She was diagnosed with Central Auditory Processing Dysorder when she was 7 but has a high IQ. We are noticing she is having more & more difficulty with short term memory & stringing her words together, using the wrong words, etc. & often ends up crying in frustration--Apparently her Dad had/has similar issues--I am wondering if it could be related to head injury? diet/dificiency? hormones? emotional? neurological issues? What kind of doctor do I start with? She has also been diagnosed with CVS (Chronic Vomitting Syndrome or abdominal migraines).
doctor
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: consult neurologist and psychiatrist Detailed Answer: Hello I have studied your case. You may need to consult neurologist and psychiatrist for complete management It may be emotional and neurological combined problem. Methylphenidate can improve CAPD symptoms, often dramatically so if you have not started you can start consulting your doctor. For CVS you can take medication like ondansetran for nausea and ibuprofen (Advil) for pain. Other medications that may be helpful are ranitidine (Zantac) or omeprazole(Prilosec), which help calm the stomach Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaibhav Gandhi 3 days later
Is Methylphenidate the same as Ritalin? If so, I am concerned about the addictive nature of the meds & also side effects. Is there any meds that do not alter the chemical make-up but boost the body's natural functions? She had been taking metachlorpramede (?) and lorazapam as needed for the CVS but neither seem to be very effective unless she is able to take it just before an episode comes on & even then it seems touch & go. Are the medications you mentioned in the same "family" of meds? Thanks, XXXX I wanted to add, that the reason I listed spine as one area of concern is that my daughter was trampled by a horse when she was 5 (on the back of her right leg above the knee, flipped over & trampled again on her chest almost over her heart). She was diagnosed with CAPD & CVS after that & has had back & neck issues since (bone spurs in her lower back , issues with her mid back (thoracic) & upper cervical. She sees a chiropractor on a fairly regular basis & has been told she has the joints of an 80 year old already at 18. I am just wondering if all of these things could be related to that incident with the horse somehow...
doctor
Answered by Dr. Vaibhav Gandhi 20 hours later
Brief Answer: Yes Methylphenidate is same as Ritalin Detailed Answer: Hello XXXX again, Yes Methylphenidate is same as Ritalin, there are no other medication right now for CAPD, so may need to continue that only. Lorazepam has much more addictive tendency than methylphenidate. As per your history there is less possibility that these symptoms are due to fall from horse at age of 5 .These diseases usually present from birth and may manifest at various time period. You need to take high calcium ,vit D and high protein diet. Many of my patient find relief with Yoga ,pranayama and XXXXXXX XXXXXXX so you can start these holistic approach. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaibhav Gandhi

Orthopaedic Surgeon

Practicing since :1998

Answered : 5164 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Nootropic

doctor1 MD

I have been taking nuvigil for about 4 months and have developed nausea and vomiting. Recently changed to Provigil in hope of losing the sick...

doctor1 MD

I have been taking Adderall and for a few months now and have been experiencing stomach pains. I feel constipated and discomfort almost everyday....

doctor1 MD

after a tooth infection doctor prescribed Moxikind cv 625. After 3 doses I got severe swelling around both the eyes which has still not...

doctor1 MD

Hi, I'm 18 years old and I was prescribed adderall oral for ADD about a month ago. My dosage is 10mg a day but Monday morning I took 20mg on...

doctor1 MD

i take adderall 20 mg and the last three days i have been really over doing it… I've taken three of them a day and today i took three in a period...

Get personalised answers from verified doctor in minutes across 80+ specialties

185 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2